Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 84, NWS Tallahassee, FL

June 30, 2007Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2007, 3:43 PM EDT for Wakulla County, Florida. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2007, 3:43 PM EDT (19:43 UTC)
Expired
Jun 30, 2007, 4:15 PM EDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 19 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:50 PM EDTTSTM WND DMG5 W Hilliardville, FLA FEW TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 2:46 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1462 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 301944
SVRTAE
FLC129-302015-
/O.NEW.KTAE.SV.W.0084.070630T1943Z-070630T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAKULLA COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF CRAWFORDVILLE...

* UNTIL 415 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF CRAWFORDVILLE...MOVING SOUTH AT 5 TO 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF CRAWFORDVILLE BY 415 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3031 8434 3031 8453 3016 8458 3014 8435

$$

8-JAMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:15 AM EDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jun 30, 10:15 AM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT SAT JUN 30 2007

.DISCUSSION...
THE 12 UTC REGIONAL SURFACE ANALYSIS SHOWS A HIGH PRESSURE RIDGE
FROM THE WEST ATLANTIC...THROUGH SOUTH GEORGIA...THEN EXTENDING
WESTWARD AND NORTHWESTWARD INTO ARKANSAS. A WAVY STATIONARY FRONT
EXTENDS FROM THE KANSAS-OKLAHOMA BORDER TO VIRGINIA...BUT SHOULD
HAVE NO IMPACT ON OUR WEATHER TODAY. ALONG THE AFOREMENTIONED
RIDGE AXIS THERE IS A 1018 MB HIGH CENTERED AT DOTHAN ALABAMA AND
ANOTHER 1018 MB HIGH CENTERED AT VALDOSTA GEORGIA. A LOCAL
TELEVISION METEOROLOGIST POINTED OUT A SUBTLE WIND SHIFT BETWEEN
THESE TWO HIGHS...WITH NORTHWEST WINDS WEST OF THIS SMALL SCALE
TROUGH AND SOUTHWEST WINDS EAST OF THIS FEATURE. THE 06 UTC NAM
HAS THIS FEATURE AND DOES GENERATE SOME SCATTERED DEEP MOIST
CONVECTION IN SOUTH GEORGIA AND SOUTH ALABAMA EARLY THIS
AFTERNOON...BUT IT IS UNCLEAR TO ME WHETHER OR NOT IT IS
ASSOCIATED DIRECTLY WITH THIS TROUGH AS THE SURFACE CONVERGENCE IS
PREDICTED TO BE VERY WEAK.

TRYING TO TYPE THE SEA BREEZE REGIME TODAY (WHICH IS IMPORTANT IN
MAKING A GOOD POP FORECAST) IS TRICKY AS THERE IS CONFLICTING
INFORMATION. OUR 12 UTC KTAE SOUNDING SHOWED LIGHT NORTHWEST FLOW (AROUND
5 KT) FROM 1000-700 MB...BUT OUR LOCAL VAD WIND PROFILES INDICATE
A NORTH TO NORTHWEST FLOW OF 10 TO 15 KNOTS. THERE ARE DIFFERENCES
IN CLIMATOLOGY BETWEEN THESE 2 REGIMES (LIGHT VS. STRONG). LIGHT
NORTHWEST FLOW USUALLY RESULTS IN MOST OF THE RAIN OCCURRING SOUTH
OF I-10 AS THE FLOW PINS THE SEA BREEZE FRONT CLOSE TO THE COAST.
THE STRONGER NORTHWEST FLOW TENDS TO RESULT IN MOST OF THE RAIN
DEVELOPING IN SOUTH GEORGIA AND ALABAMA...AND ACROSS NORTH
FLORIDA (AROUND CROSS CITY AND MAYO). IT IS HARD TO IGNORE THE
VAD WIND PROFILES AND MODEL FORECASTS IN THIS CASE...SO WE THINK
THE NORTHWEST FLOW OF 10 TO 15 KNOTS IS MORE ACCURATE. THE
MODIFIED 12 UTC KTAE SOUNDING (WITH A SURFACE TEMP/DEWPOINT OF
95/68) SHOWS A LOT OF DRY AIR ABOVE 750 MB. THE MLCAPE IS 2600
J/KG. THE 06 UTC NUMERICAL GUIDANCE DID NOT INITIALIZE THIS DRY
MID-UPPER TROPOSPHERIC AIR VERY WELL...AS THEY APPEAR TOO MOIST.
THIS DRIER AIR ALOFT SHOULD PREVENT WIDESPREAD DEEP MOIST
CONVECTION. WITH NO LARGE SCALE Q-G FORCING...THE TRIGGERS FOR
DEEP MOIST CONVECTION WILL LIKELY COME FROM THE SEA BREEZE
FRONT...AND POSSIBLY THE WEAK SURFACE TROUGH IN SOUTH GEORGIA. THE
EARLY MORNING FORECAST PACKAGE HAS A POP OF 40 PERCENT FOR OUR
WHOLE AREA...WHICH IS CLOSE TO CLIMATOLOGY. WE DO NOT HAVE ENOUGH
CONFIDENCE TO CHANGE THIS FORECAST...EVEN THOUGH THE 06 UTC GFS
MOS POP WAS GENERALLY A LITTLE LOWER AT 20 TO 30 PERCENT. IN
FACT...WE DO NOT PLAN TO MAKE ANY BIG CHANGES TO THE FORECAST
PACKAGE. WE DID NOTICE THAT THERE IS A WET MICROBURST POTENTIAL
TODAY DUE TO THE STEEP THETA-E GRADIENT FROM THE SURFACE TO
550 MB...YIELDING A MDPI OF 2.5 (WELL ABOVE THE 1.0 THRESHOLD).

&&

.AVIATION...
PREVAILING VFR CONDITIONS THROUGH THE FORECAST PERIOD. EACH TAF
SITE HAS TEMPO GROUPS TIMED FOR LATE MORNING/AFTERNOON CONVECTION.
EXPECT CLEARING AFTER SUNSET WITH VFR CONDITIONS OVERNIGHT.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.

&&

AVIATION...BARRY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jun 30, 1:13 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
113 PM EDT SAT JUN 30 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-011200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
113 PM EDT SAT JUN 30 2007 /1213 PM CDT SAT JUN 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
A GREATER NUMBER OF STORMS THAN NORMAL WILL BE CAPABLE OF
PRODUCING WIND GUSTS NEAR 40 MPH. A FEW STORMS COULD EVEN BRIEFLY
REACH SEVERE LEVELS...CAPABLE OF PRODUCING WIND GUSTS NEAR 60 MPH
AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A WEAK COLD FRONT WILL DROP INTO THE SOUTHEAST ON SUNDAY AND STALL
ACROSS THE REGION ON MONDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH THE STALLED FRONTAL BOUNDARY. SOME
OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME LOCALLY
HEAVY RAINFALL...ESPECIALLY ON MONDAY AFTERNOON. THE FRONT WILL
DISSIPATE ON TUESDAY...BUT LINGERING MOISTURE WILL ALLOW FOR
SCATTERED SHOWERS AND THUNDERSTORMS TO REMAIN IN THE FORECAST
THROUGH THE REST OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Jun 30, 2:45 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT SAT JUN 30 2007

FLZ012-301915-
BAY-
145 PM CDT SAT JUN 30 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN BAY COUNTY...

* UNTIL 215 PM CDT

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF UPPER GRAND LAGOON...OR 16
MILES NORTHWEST OF LYNN HAVEN...MOVING EAST AT 10 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Local storm report, Jun 30, 3:07 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 NE TALLAHASSEE        30.47N 84.25W
06/30/2007  E1.00 INCH       LEON               FL   BROADCAST MEDIA

            REPORTED BY WTXL-TV METEOROLOGIST.

0250 PM     HAIL             1 E TALLAHASSEE         30.44N 84.26W
06/30/2007  E0.75 INCH       LEON               FL   TRAINED SPOTTER

            REPORTED AT GOVERNOR SQUARE MALL.

0250 PM     HAIL             2 NE TALLAHASSEE        30.46N 84.26W
06/30/2007  E0.88 INCH       LEON               FL   PUBLIC

&&

JAMSKI
Special weather statement, Jun 30, 3:11 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
311 PM EDT SAT JUN 30 2007

GAZ158-159-301945-
BROOKS-THOMAS-
311 PM EDT SAT JUN 30 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN BROOKS AND
EASTERN THOMAS COUNTIES...

* UNTIL 345 PM EDT

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PAVO...OR 12 MILES NORTHEAST OF
THOMASVILLE...MOVING EAST-SOUTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 30, 3:18 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM EDT SAT JUN 30 2007

FLZ012-014-301945-
BAY-GULF-
218 PM CDT SAT JUN 30 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY AND WESTERN GULF
COUNTIES...

* UNTIL 245 PM CDT

AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
LYNN HAVEN TO 14 MILES EAST OF CALLAWAY. THESE STORMS WERE MOVING
SOUTHWEST AT 5 TO 10 MPH.

PEA TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 30, 3:26 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT SAT JUN 30 2007

FLZ017-027-302030-
LEON-WAKULLA-
326 PM EDT SAT JUN 30 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SOUTHERN LEON AND WAKULLA
COUNTIES...

* UNTIL 430 PM EDT

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF TALLAHASSEE TO 12 MILES WEST OF TALLAHASSEE. THESE STORMS WERE
MOVING SOUTH AT 5 TO 10 MPH.

PEA TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:50 PM EDTSevere Thunderstorm WarningTAELeon25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.